MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; COBRA GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; COBRA GRASPER
Model Number 420190-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigation confirmed the reported failure.Failure analysis (fa) found that the cobra grasper was found to have a broken grip at the grip base.Failure analysis found the primary failure of a broken grip to be related to the customer reported complaint.A piece approximately 0.85" x 0.22" was found to be broke off the wrist assembly.The broken piece was not returned.
 
Event or Problem Description
It was reported that during a da vinci assisted procedure, a portion of the cobra grasper was missing.The missing piece did not fall off during procedure.When the customer tried to use the instrument, they noticed part was missing.The procedure was completed nd there was no patient injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
COBRA GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16971236
Report Number2955842-2023-13899
Device Sequence Number6480650
Product Code NAY
UDI-Device Identifier00886874111598
UDI-Public(01)00886874111598(10)N10200113
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420190-10
Device Catalogue Number420190
Device Lot NumberN10200113 411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2020
Initial Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age60 YR
Patient SexMale